Alert archive / Tennessee / River Flood Warnings in 2022

River Flood Warning 8, NWS Nashville, TN

February 23, 2022Cheatham County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 23, 2022, 12:35 AM CST for Cheatham County, Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2022, 12:35 AM CST (06:35 UTC)
Expired
Feb 23, 2022, 11:29 AM CST
In force
11 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1). The gauge peaked at 21.19 ft at Feb 23, 2022, 5:00 AM CST.

actionminormoderate102002/2302/24
Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 10:47 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 22, 10:47 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1047 PM CST Tue Feb 22 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The cold front has very slowly been sagging south this evening and
is just now entering Stewart County. The rain has also been slow
to end from the northwest. The drying trend will be slow through
the overnight hours, but by 12z, the majority, if not all of the
area will be done with the rain. Only some light showers remain
in the northwest, so the flood watch was cancelled for Stewart,
Montgomery, and Houston counties. With the rain expected to exit
by 12z, the ending of the flood watch was moved up to 12z as well.
Overall, the forecast is on track and no other changes were made.

&&

.AVIATION...
06Z TAF DISCUSSION.

Poor flying conditions continue across Middle Tennessee terminals.
Rain has already exited CKV and will exit the other terminals by
12z. Cigs overnight should decrease to MVFR/IFR. Cigs should
remain MVFR for the majority of the daylight hours on Wednesday.
Another wave of rain will move into the terminals Wednesday
evening reducing vis and cigs to MVFR/IFR. Winds will shift to
the northwest/north by 12z as a cold front moves through the
terminals.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Wednesday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-
Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-
Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Reagan
AVIATION........Reagan
Hazardous weather outlook, Feb 22, 2:46 PM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
246 PM CST Tue Feb 22 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-232100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
246 PM CST Tue Feb 22 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Heavy rainfall possible through tonight which may lead to
flooding/flash flooding across the mid state. Some strong to severe
thunderstorms will be possible in far southern and southeastern zones
this afternoon into the early evening with damaging winds as the
main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heavy rainfall will again be possible Wednesday evening through
Friday morning which may lead to additional flooding/flash flooding
across the mid state.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Local storm report, Feb 22, 8:16 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FLASH FLOOD      4 WNW MINOR HILL        35.07N 87.23W
02/22/2022                   LAWRENCE           TN   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AND CLOSED ACROSS
            SOUTHERN LAWRENCE COUNTY NEAR LEOMA,
            INCLUDING MOUNT ZION ROAD, IDAHO ROAD AND
            KELTON ROAD.

&&
Local storm report, Feb 22, 9:10 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLOOD            1 N SPARTA              35.94N 85.47W
02/22/2022                   WHITE              TN   EMERGENCY MNGR

            WATER REPORTED COVERING ROOSEVELT DRIVE NEAR
            WHITE COUNTY HIGH SCHOOL. OTHER ROADS WITH
            HIGH WATER REPORTED ACROSS THE COUNTY
            INCLUDED LOST CREEK ROAD AND HICKORY VALLEY
            ROAD.

&&

SHAMBURGER
Local storm report, Feb 22, 9:20 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
920 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FLOOD            1 E TULLAHOMA           35.37N 86.19W
02/22/2022                   COFFEE             TN   PUBLIC

            JERRY STREET AT EAST LINCOLN STREET IN
            TULLAHOMA FLOODED. REPORT VIA TSPOTTER ON
            TWITTER.

&&

SHAMBURGER
Local storm report, Feb 22, 9:43 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     FLOOD            10 SW SHELBYVILLE       35.39N 86.56W
02/22/2022                   BEDFORD            TN   PUBLIC

            SEVERAL ROADS AND DRIVEWAYS REPORTEDLY
            FLOODED ACROSS SOUTHWEST BEDFORD COUNTY.

&&

SHAMBURGER
Local storm report, Feb 22, 9:47 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FLOOD            7 SSE SHELBYVILLE       35.39N 86.41W
02/22/2022                   BEDFORD            TN   PUBLIC

            TWITTER VIDEO SHOWS FLOODING IN THE FLAT
            CREEK AREA. REPORT VIA TSPOTTER.

&&

SHAMBURGER
Local storm report, Feb 22, 10:05 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CST TUE FEB 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       1 NNE CENTERVILLE       35.81N 87.44W
02/22/2022  M3.20 INCH       HICKMAN            TN   MESONET

            MESONET STATION CNTT1 1.2 NE CENTERVILLE.

0930 PM     HEAVY RAIN       3 NNE LOBELVILLE        35.78N 87.77W
02/22/2022  M3.01 INCH       PERRY              TN   MESONET

            MESONET STATION LVLT1 2.5 NE LOBELVILLE.

0946 PM     HEAVY RAIN       MANCHESTER              35.47N 86.08W
02/22/2022  M3.18 INCH       COFFEE             TN   MESONET

            MESONET STATION CW9921 MANCHESTER.

0958 PM     HEAVY RAIN       1 WNW FAIRVIEW          35.99N 87.15W
02/22/2022  M2.98 INCH       WILLIAMSON         TN   MESONET

            MESONET STATION DW9289 FAIRVIEW.

&&

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:06 PM CSTFlash Flood WarningOHXGiles, Lawrence, Marshall, Wayne114 min
Feb 22, 8:23 PM CSTRiver Flood AdvisoryOHXBedford15 hr
Feb 22, 8:27 PM CSTRiver Flood AdvisoryOHXPerry5 hr
Feb 22, 8:35 PM CSTAreal Flood AdvisoryOHXGrundy96 min
Feb 22, 8:48 PM CSTRiver Flood AdvisoryOHXDavidson6 days
Feb 22, 9:36 PM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall2 hr
Feb 22, 10:18 PM CSTRiver Flood WarningOHXHickman10 hr
Feb 22, 10:19 PM CSTRiver Flood AdvisoryOHXDavidson11 days
Feb 22, 10:41 PM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson4 days
Feb 22, 10:52 PM CSTRiver Flood AdvisoryOHXDavidson, Williamson19 hr
Feb 23, 12:17 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Feb 23, 1:08 AM CSTRiver Flood WarningOHXHickman6 days
Feb 23, 1:22 AM CSTRiver Flood WarningOHXHumphreys6 days
Feb 23, 1:50 AM CSTRiver Flood WarningOHXPerry3 days
Feb 23, 2:31 AM CSTRiver Flood AdvisoryOHXLawrence18 hr
Feb 23, 2:42 AM CSTRiver Flood AdvisoryOHXGiles30 hr
Feb 23, 2:57 AM CSTRiver Flood AdvisoryOHXGiles30 hr
Feb 23, 3:05 AM CSTRiver Flood AdvisoryOHXBedford, Marshall46 hr
Feb 23, 3:09 AM CSTRiver Flood WarningOHXMaury4 days
Feb 23, 3:19 AM CSTRiver Flood AdvisoryOHXGrundy15 hr
Feb 23, 7:42 AM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 23, 7:46 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Feb 23, 8:01 AM CSTRiver Flood AdvisoryOHXHickman5 hr
Feb 23, 8:41 AM CSTRiver Flood AdvisoryOHXPerry, Wayne21 hr
Feb 23, 10:46 AM CSTRiver Flood AdvisoryOHXMontgomery119 min
Feb 23, 11:29 AM CSTRiver Flood AdvisoryOHXCheatham4 hr
Feb 23, 12:44 PM CSTRiver Flood WarningOHXMontgomery16 hr
Feb 23, 12:53 PM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne64 hr
Feb 23, 12:55 PM CSTRiver Flood WarningOHXMontgomery, Robertson8 hr
Feb 23, 1:00 PM CSTRiver Flood AdvisoryOHXStewart6 days
Feb 23, 1:41 PM CSTFlood WatchOHXCannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 24 more37 hr
Feb 23, 3:32 PM CSTRiver Flood AdvisoryOHXMarshall49 hr

Nearby

River Flood Warnings in Tennessee, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.